Alert archive / Kansas / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Dec 15, 2008, 12:59 PM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado; 11 counties in Kansas. It took effect at Dec 15, 2008, 10:00 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2008, 12:59 PM MST (19:59 UTC)
- In effect from
- Dec 15, 2008, 10:00 PM MST
- Expired
- Dec 16, 2008, 2:00 AM MST
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGLD 151959 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1259 PM MST MON DEC 15 2008 ...WIND CHILL ADVISORY IN EFFECT OVERNIGHT TONIGHT... .CHILLY ARCTIC AIR WILL REMAIN IN PLACE TONIGHT OVER THE TRI STATE REGION WITH WINDS GRADUALLY INCREASING THROUGH THE OVERNIGHT HOURS. WHEN COMBINED WITH TEMPERATURES NEAR ZERO...WIND CHILL READINGS WILL DROP TO AS LOW AS 20 DEGREES BELOW ZERO. COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-160800- /O.NEW.KGLD.WC.Y.0002.081216T0500Z-081216T1400Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 1259 PM MST MON DEC 15 2008 /159 PM CST MON DEC 15 2008/ ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM MST /11 PM CST/ THIS EVENING TO 7 AM MST /8 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM MST /11 PM CST/ THIS EVENING TO 7 AM MST /8 AM CST/ TUESDAY. AS TEMPERATURES FALL BACK TO NEAR ZERO...SOUTHEASTERLY WINDS WILL INCREASE TO 10 TO 15 MPH. AS A RESULT...WIND CHILL VALUES ARE EXPECTED TO APPROACH 20 DEGREES BELOW ZERO TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUSLY LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. $$ FOLTZ
2 follow-up statements
000 WWUS43 KGLD 160444 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 944 PM MST MON DEC 15 2008 ...WIND CHILL ADVISORY IN EFFECT OVERNIGHT TONIGHT... .CHILLY ARCTIC AIR WILL REMAIN IN PLACE TONIGHT OVER THE TRI STATE REGION WITH WINDS GRADUALLY INCREASING THROUGH THE OVERNIGHT HOURS. WHEN COMBINED WITH TEMPERATURES NEAR ZERO...WIND CHILL READINGS WILL DROP TO AS LOW AS 20 DEGREES BELOW ZERO. COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-161400- /O.CON.KGLD.WC.Y.0002.081216T0500Z-081216T1400Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 944 PM MST MON DEC 15 2008 /1044 PM CST MON DEC 15 2008/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST /8 AM CST/ TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST /8 AM CST/ TUESDAY. AS TEMPERATURES FALL TO AROUND ZERO...SOUTHEASTERLY WINDS WILL INCREASE TO 10 TO 15 MPH. AS A RESULT...WIND CHILL VALUES WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUSLY LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. $$ FS
000 WWUS43 KGLD 160900 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 200 AM MST TUE DEC 16 2008 COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-161000- /O.CAN.KGLD.WC.Y.0002.000000T0000Z-081216T1400Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 200 AM MST TUE DEC 16 2008 /300 AM CST TUE DEC 16 2008/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL READINGS ARE NO LONGER EXPECTED TO REACH THE 15 DEGREE BELOW ZERO THRESHOLD THROUGH THROUGHT THE REMAINDER OF THE MORNING. THEFORE...THE WIND CHILL ADVISORY IS CANCELLED. $$ 07
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 15, 10:43 AM MST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 15, 10:43 AM MST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1043 AM MST MON DEC 15 2008 .UPDATE... 1000 AM MST MON DEC 15 2008 JUST COMPLETED AN UPDATE. MAIN CHANGE WAS TO LOWER MAX TEMEPRATURES FOR THE DAY. AREAS RECEIVING SUN ARE STILL VERY SLOW TO RECOVER. DO ONLY HAVE A THIN LAYER OF SNOW BUT CURRENT 4 INCH SOIL TEMPERATURE IS BETWEEN 30 AND 31 DEGREES. DIFFERENT STORY OVER THE SOUTHEAST THIRD OF THE AREA WITH A PERSISTENT CLOUD DECK DUE TO MID/UPPER LEVEL JET IN THE AREA THAT LOOKS TO STRENGTHEN AND EVEN SPREAD NORTH DURING THE DAY. RUC 2 METER/NUMERICAL GUIDANCE/SOUNDINGS ARE ALL SIMILAR AND SUPPORT GOING COOLER...ESPECIALLY IN THE NORTHEAST...WHERE THE COLD AIR IS DEEPEST. SO ADJUSTED ACCORDINGLY ACROSS THE AREA. ALSO ADJUSTED CLOUD COVER BASED ON CURRENT CONDITIONS AND EXPECTED TRENDS. WINDS ARE CLOSE BUT JUST ADJUSTED SLIGHTLY BASED ON LATEST RUC/CURRENT OBSERVATIONS. ALSO ADJUSTED HOURLY TRENDS ON TEMPERATURES AND DEWPOINTS. BULLER && .DISCUSSION...FORECAST CONCERNS ARE TEMPERATURES/WINDS/WIND CHILL READINGS AND PRECIPITATION CHANCES IN THE SHORT TERM. RECORD LOW TEMPERATURES WERE REACHED IN YUMA COUNTY LAST NIGHT AND AGAIN THIS MORNING (-14F AS OF 2 AM MST). BURLINGTON COLORADO HAS BROKEN THEIR RECORD THIS MORNING AS WELL AND GOODLAND IS WITHIN ONE DEGREE OF TYING THEIRS. STATEMENTS WILL BE ISSUED A BIT LATER THIS MORNING. TODAY-WEDNESDAY NIGHT...PRECIPITATION CHANCES WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH THE AFTERNOON HOURS TUESDAY AHEAD OF LONGWAVE TROUGH COVERING THE WESTERN 1/3-1/4 OF THE WESTERN PART OF THE COUNTRY. SOUTH TO SOUTHEAST WINDS WILL INCREASE LOW LEVEL MOISTURE WHILE MID LEVEL MOISTURE MOVES OVER THE AREA FROM THE WEST/SOUTHWEST. TOTAL ACCUMULATIONS AN INCH OR LESS. ONCE THIS SYSTEM LEAVES THE AREA PRECIPITATION CHANCES INCREASE AGAIN WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER PIECE OF ENERGY AND MOISTURE MOVE ACROSS THE NORTHERN HALF OF THE AREA AHEAD OF A WELL ORGANIZED SHORTWAVE MOVING THROUGH COLORADO. TOTAL SNOW WITH THIS SYSTEM WELL BELOW AN INCH AT PRESENT TIME. WIND CHILL ADVISORY MAY BE NEEDED TONIGHT AS SOUTH TO SOUTHEAST WINDS REMAIN ABOVE 10 MPH AND TEMPERATURES HOLD IN THE SINGLE DIGITS. WILL LET THE NEXT SHIFT EVALUATE THE 12Z MODELS AND FINE TUNE THE WINDS AND TEMPS. WILL MENTION WIND CHILLS APPROACHING -15F IN THE HWO AS A HEADS UP. HIGH AND LOW TEMPERATURES WILL BE TRICKY OVER THE NEXT FEW DAYS GIVEN DISAGREEMENTS IN 850 TEMPS...EXTENT OF CLOUD COVER AND SURFACE FEATURE POSITIONS. TRIED NOT TO STRAY TOO FAR FROM CURRENT FORECAST GIVEN THE UNCERTAINTY. HIGH TEMPS TODAY IN THE TEENS...COLDEST ACROSS THE NORTHEAST AND EAST WHERE WINDS LIGHTEST AND PROXIMITY TO ARCTIC HIGH THE CLOSEST. MINS TONIGHT AROUND ZERO EAST/NORTHEAST AND SINGLE DIGITS ELSEWHERE...COULD BE A TAD ON THE COLD SIDE IF CLOUDINESS IMPACTS LACK OF RADIATIONAL COOLING. FOR TUESDAY TEMPERATURES SLOWLY WARM CLOSE TO 20 ACROSS THE EAST/NORTHEAST WITH UPPER 20S TO LOW 30S ACROSS THE FAR SOUTHWEST AND WEST. MINS TUESDAY NIGHT IN THE SINGLE DIGITS. FOR WEDNESDAY WARMED TEMPS UP ANOTHER FEW DEGREES WITH LOW 20S EAST/NORTHEAST AND LOW 30S FAR WEST/SOUTHWEST. THURSDAY-SUNDAY...NO CHANGES MADE AT PRESENT TIME. 07 && .AVIATION... 1034 AM MST MON DEC 15 2008 FOR THE 18 TAF CYCLE...FOR KGLD...VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR MOST OF THE TAF PERIOD. CURRENT SCT HIGH LEVEL CLOUDS WILL BEGIN TO GIVE WAY TO LOWER LEVEL CEILINGS BY ABOUT 06Z. BETWEEN 09Z AND 14Z MVFR CEILINGS MAY IMPACT KGLD...BUT WAS NOT CONFIDENT ENOUGH TO MAKE IT A CEILING IN A PREVAILING TAF LINE. BETWEEN 06Z AND ABOUT 17Z...WINDS WILL INCREASE FROM THE SOUTHEAST TO AROUND THE 13G23KT RANGE. AFTER 17Z...WINDS WILL DECREASE TO AROUND 10KT FROM THE SOUTH UNDER VFR CEILINGS. FOR KMCK...VFR CEILINGS AND LIGHT SNOW SEEM MORE LIKELY BETWEEN 09Z AND 16Z AS WINDS ALSO INCREASE FROM THE SOUTHEAST TO AROUND THE 12G19KT RANGE. AFTER 16Z...WINDS WILL DIMINISH FROM THE SOUTH TO AROUND 10KT AS THE CHANCE FOR SNOW LESSENS AND MVFR CEILINGS RAISE UP TO VFR CEILINGS. BLM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Dec 15, 3:30 AM MST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 330 AM MST MON DEC 15 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 330 AM MST MON DEC 15 2008 /430 AM CST MON DEC 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS POSSIBLE LATE TONIGHT...MAINLY EAST OF A TRENTON NEBRASKA TO HILL CITY KANSAS LINE WHERE AN INCH OR LESS OF ACCUMULATION IS POSSIBLE. WIND CHILL READINGS IN THIS AREA WILL ALSO APPROACH 15 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR LIGHT SNOW CONTINUES THROUGH THE DAY TUESDAY WITH THE HIGHEST CHANCE AGAIN GENERALLY EAST OF A TRENTON NEBRASKA TO HILL CITY KANSAS LINE. ADDITIONAL ACCUMULATIONS WILL BE LESS THEN ONE INCH. WIND CHILL READINGS AS LOW AS 15 DEGREES BELOW ZERO WILL CONTINUE DURING THE MORNING HOURS AS WELL. ANOTHER WEATHER DISTURBANCE WILL MOVE THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY BRINGING A CHANCE OF LIGHT SNOW TO THE AREA. LITTLE ACCUMULATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 07
Nearby
Wind Chill Advisories in Kansas, 2008Wind Chill Advisories in Nebraska, 2008Wind Chill Advisories in Colorado, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.